Alert archive / North Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 37, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 18, 2011, 3:10 PM CST for 27 counties in North Dakota. It took effect at Jan 18, 2011, 6:44 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2011, 3:10 PM CST (21:10 UTC)
- In effect from
- Jan 18, 2011, 6:44 PM CST
- Expired
- Jan 19, 2011, 9:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
All 27 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WWUS43 KBIS 182110 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CST TUE JAN 18 2011 ...VERY COLD WIND CHILLS EAST TONIGHT AND WEDNESDAY MORNING... .SUB ZERO TEMPERATURES AND SOUTHWEST WINDS 5 TO 10 MPH WILL COMBINE TO PRODUCE VERY COLD WIND CHILL VALUES TONIGHT THROUGH TUESDAY MORNING OVER EASTERN NORTH DAKOTA. WIND CHILLS COULD DROP TO NEAR 35 BELOW IN SOME AREAS. NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-190515- /O.NEW.KBIS.WC.Y.0037.110119T0300Z-110119T1500Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 310 PM CST TUE JAN 18 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. * WIND CHILLS OF 25 TO 35 BELOW ZERO CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TM
6 follow-up statements
787 WWUS43 KBIS 190043 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 643 PM CST TUE JAN 18 2011 ...VERY COLD WIND CHILLS EAST TONIGHT AND WEDNESDAY MORNING... .SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH WILL COMBINE TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW TONIGHT THROUGH TUESDAY MORNING OVER WESTERN AND CENTRAL NORTH DAKOTA. NDZ001-002-009-010-017>020-033-034-041-042-045-190845- /O.EXB.KBIS.WC.Y.0037.110119T0043Z-110119T1500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-STARK- MORTON-HETTINGER-GRANT-SIOUX- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... DICKINSON...MANDAN...MOTT...ELGIN...FORT YATES 643 PM CST TUE JAN 18 2011 /543 PM MST TUE JAN 18 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ WEDNESDAY. * WIND CHILLS OF 35 BELOW ZERO ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-190845- /O.CON.KBIS.WC.Y.0037.110119T0300Z-110119T1500Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 643 PM CST TUE JAN 18 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WIND CHILLS OF TO 35 BELOW ZERO CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AYD
717 WWUS43 KBIS 190044 CCA WSWBIS URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 644 PM CST TUE JAN 18 2011 ...WIND CHILL ADVISORY WESTERN AND CENTRAL NORTH DAKOTA TUESDAY NIGHT... .SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH WILL COMBINE TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW TONIGHT THROUGH TUESDAY MORNING OVER WESTERN AND CENTRAL NORTH DAKOTA. NDZ001-002-009-010-017>020-033-034-041-042-045-190900- /O.EXB.KBIS.WC.Y.0037.110119T0044Z-110119T1500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-STARK- MORTON-HETTINGER-GRANT-SIOUX- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... DICKINSON...MANDAN...MOTT...ELGIN...FORT YATES 644 PM CST TUE JAN 18 2011 /544 PM MST TUE JAN 18 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ WEDNESDAY. * WIND CHILLS OF 35 BELOW ZERO ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-190900- /O.CON.KBIS.WC.Y.0037.110119T0300Z-110119T1500Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 644 PM CST TUE JAN 18 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WIND CHILLS OF TO 35 BELOW ZERO CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AYD
475 WWUS43 KBIS 190340 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 940 PM CST TUE JAN 18 2011 ...WIND CHILL ADVISORY WESTERN AND CENTRAL NORTH DAKOTA OVERNIGHT... .SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH WILL COMBINE TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW OVERNIGHT THROUGH TUESDAY MORNING OVER WESTERN AND CENTRAL NORTH DAKOTA. NDZ001>005-009>013-017>023-025-033>037-041-042-045>048-050-051- 191145- /O.CON.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 940 PM CST TUE JAN 18 2011 /840 PM MST TUE JAN 18 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ WEDNESDAY. * WIND CHILLS OF 35 BELOW ZERO ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AYD/KINNEY
924 WWUS43 KBIS 190821 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 221 AM CST WED JAN 19 2011 ...WIND CHILL ADVISORY CONTINUES THROUGH 9 AM CST FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA EXCEPT IN THE FAR SOUTHWEST... .SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH HAVE COMBINED TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW ZERO OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA. THIS WILL CONTINUE THROUGH MID MORNING WEDNESDAY. NDZ001>005-009>013-017>023-025-033>037-041-042-045>048-050-051- 191500- /O.CON.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 221 AM CST WED JAN 19 2011 /121 AM MST WED JAN 19 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID MORNING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ KS
189 WWUS43 KBIS 191307 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 707 AM CST WED JAN 19 2011 ...WIND CHILL ADVISORY CONTINUES THROUGH 9 AM CST FOR PORTIONS OF CENTRAL NORTH DAKOTA... .SUB ZERO TEMPERATURES AND SOUTHWEST WINDS TO 10 MPH CONTINUE TO PRODUCE VERY COLD WIND CHILL VALUES TO 35 BELOW ZERO OVER SOUTH CENTRAL AND EASTERN PORTIONS OF NORTH CENTRAL NORTH DAKOTA THIS MORNING. THE DANGEROUS WIND CHILLS WILL CONTINUE THROUGH MID MORNING. BISMARCK...LINTON...ELLENDALE...JAMESTOWN...HARVEY AND RUGBY ARE SOME LOCATIONS THAT REMAIN IN THE WIND CHILL ADVISORY. INCREASING CLOUDS HAVE BROUGHT WARMER TEMPERATURES TO THE WEST AND NORTH CENTRAL. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED FOR A GOOD PORTION OF OF THESE AREAS. THIS INCLUDES THE CITIES OF WILLISTON...MINOT...BOTTINEAU AND DICKINSON. NDZ001>004-009>012-017>021-033-041-191415- /O.CAN.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-STARK-HETTINGER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... DICKINSON...MOTT 707 AM CST WED JAN 19 2011 /607 AM MST WED JAN 19 2011/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS TO 20 BELOW CAN STILL BE EXPECTED EARLY THIS MORNING. $$ NDZ005-013-022-023-025-034>037-042-045>048-050-051-191500- /O.CON.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/ ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 707 AM CST WED JAN 19 2011 /607 AM MST WED JAN 19 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WIND CHILLS TO 35 BELOW ZERO WILL CONTINUE THROUGH MID MORNING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ TWH
530 WWUS43 KBIS 191509 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 909 AM CST WED JAN 19 2011 ...WIND CHILL ADVISORY HAS EXPIRED... .THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. WIND CHILL VALUES HAVE INCREASED TO ABOVE NEGATIVE 25 DEGREES. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. NDZ005-013-022-023-025-034>037-042-045>048-050-051-191615- /O.EXP.KBIS.WC.Y.0037.000000T0000Z-110119T1500Z/ ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 909 AM CST WED JAN 19 2011 /809 AM MST WED JAN 19 2011/ ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES WILL CONTINUE TO INCREASE ABOVE NEGATIVE 25 DEGREES THROUGH THE DAY. $$ TM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 12:49 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 18, 12:49 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1249 PM CST TUE JAN 18 2011 .UPDATE... INCREASED POPS ACROSS THE CENTRAL PORTIONS OF THE CWA BASED ON CURRENT RADAR TRENDS. ALSO UPDATED THE GRIDDED TEMPERATURE/DEWPOINT/WIND GRIDS TO REFLECT THE CURRENT OBS/TRENDS. UPDATED TEXT PRODUCTS OUT SHORTLY. && .DISCUSSION... THE SHORTWAVE RESPONSIBLE FOR GENERATING LIGHT SNOWFALL ACROSS THE REGION IS TAKING LONGER TO PUSH ACROSS THE CWA THAN PREVIOUSLY ANTICIPATED. IT APPEARS THAT THIS WILL BE A HIGH POP/LOW QPF EVENT THIS AFTERNOON WITH NEW SNOWFALL AMOUNTS OF 1/2 AN INCH OR LESS THIS AFTERNOON. FURTHERMORE...THE THICK CLOUD COVER COMBINED WITH THE LACK OF ANY THERMAL ADVECTION IS MAINTAINING STEADY TEMPERATURES ACROSS THE REGION THIS AFTERNOON. && .AVIATION... ANOTHER UPPER LEVEL SHORT WAVE IS MOVING ACROSS THE FORECAST AREA THIS AFTERNOON SPREADING SNOW ACROSS MOST OF WESTERN AND WEST CENTRAL NORTH DAKOTA. VISIBILITIES VARY WIDELY...BUT HAVE BEEN AS LOW AS 1/4 MILE AT THE DICKINSON AIRPORT. THE BAND OF SNOW WILL PASS ACROSS THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. THE HEAVIEST SNOW WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL WHERE VISIBILITIES WILL BE OCCASIONALLY LESS THAN 1 MILE AND CEILINGS LESS THAN 8 HUNDRED AGL. RESTRICTIONS WILL BE LESS TO THE NORTHEAST... LIGHT SNOW WILL CAUSE 1 TO 3 MILE VISIBILITIES AND CEILINGS 6 HUNDRED TO 15 HUNDRED FEET AGL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE TSW...AVIATION
Hazardous weather outlook, Jan 18, 12:50 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1250 PM CST TUE JAN 18 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1250 PM CST TUE JAN 18 2011 /1150 AM MST TUE JAN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL CONTINUE TO PUSH ACROSS NORTH DAKOTA THIS AFTERNOON AND WILL TAPER OFF FROM WEST TO EAST IN THE EVENING. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES OVER SOUTHWESTERN NORTH DAKOTA AND 1 TO 2 INCHES OVER SOUTH CENTRAL NORTH DAKOTA. WIND CHILL TEMPERATURES OF 25 TO 30 BELOW ZERO ARE FORECAST TONIGHT ROUGHLY ALONG AND EAST OF A LINE FROM WILLISTON TO BISMARCK. A WIND CHILL ADVISORY MAY BE NEEDED TONIGHT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL TEMPERATURES THURSDAY MORNING ARE FORECAST BETWEEN 40 AND 45 BELOW ZERO OVER NORTHERN NORTH DAKOTA. THERE IS A CHANCE FOR SNOW THURSDAY NIGHT AND FRIDAY...AND PERIODIC CHANCES CONTINUING OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH SNOWFALL REPORTS.
In the hours before
Local storm report, Jan 18, 10:22 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 AM CST TUE JAN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW WILTON 47.16N 100.78W
01/18/2011 M1.0 INCH MCLEAN ND CO-OP OBSERVER
&&
LLPLocal storm report, Jan 18, 12:20 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1220 PM CST TUE JAN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM SNOW 3 SSE GRASSY BUTTE 47.35N 103.22W
01/18/2011 M1.0 INCH MCKENZIE ND CO-OP OBSERVER
&&
LLPNearby
Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.